Home > Journals > Minerva Anestesiologica > Past Issues > Minerva Anestesiologica 2002 April;68(4) > Minerva Anestesiologica 2002 April;68(4):192-5

CURRENT ISSUE
 

ARTICLE TOOLS

Reprints

MINERVA ANESTESIOLOGICA

A Journal on Anesthesiology, Resuscitation, Analgesia and Intensive Care


Official Journal of the Italian Society of Anesthesiology, Analgesia, Resuscitation and Intensive Care
Indexed/Abstracted in: Current Contents/Clinical Medicine, EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 2,623


eTOC

 

THE ACUTE CARDIAC PATIENT  SMART 2002 Milan, May 29-31, 2002FREEfree


Minerva Anestesiologica 2002 April;68(4):192-5

Copyright © 2009 EDIZIONI MINERVA MEDICA

language: English

Angioplasty in severe heart attack. Anesthesia and general management

Ranucci M.

From the Istituto Policlinico S. Donato Department of Cardiothoracic Anesthesia San Donato Milanese (Milan)


FULL TEXT  


Background. Percutaneous transluminal co-ronary angioplasty is more and more widely applied for the treatment of acute coronary syndromes. Both if primary employed or following an unsuccessful thrombolitic treatment (rescue angioplasty), it improves the early and late outcome of acute myocardial infarction patients. Anyway, in about 10% of the cases, it fails and must be followed by a coronary artery bypass graft operation. In this case, the patients reach the operating theater with a risk profile that differs from the usual one due to the higher rate of cardiogenic shock (4.5 vs 0.4%), need for intra-aortic balloon pumping (14 vs 0.8%), use of antiaggregants and heparin.
Methods. 3,296 patients who underwent coronary artery bypass graft operation over the last two years were analysed.
Results. Despite this, in our population of coronary patients undergone surgical revascularization (3,296 consecutive patients in the last two years), we could not find a worsened outcome in patients being operated after a failed primary percutaneous transluminal coronary angioplasty.
Conclusions. The role of GPIIb-IIIa inhibitors in determining an excessive postoperative bleeding still remains to be defined, but probably mainly depends on the type of drug, its dose, and the time between its administration and the operation.

top of page

Publication History

Cite this article as

Corresponding author e-mail